MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS MEXICO MERIT S-MAK¿; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number S-MAK401N/C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has returned for merit evaluation.A follow-up report will be submitted once the evaluation is complete.
 
Event or Problem Description
The account alleges that during a left superior femoral and tibial artery angioplasty procedure on a 79yo patient, 2cm of hydrophilic coating may have detached from the micropuncture access sheath and was retained within the patient's common iliac artery.The patient became severely bradycardic during this procedure, so the procedure was canceled.
 
Additional Manufacturer Narrative
The suspect medical device was returned for evaluation.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
MERIT S-MAK¿
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego, CA 92154
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key16908518
Report Number3011642792-2023-00033
Device Sequence Number12136818
Product Code DRE
UDI-Device Identifier00884450012635
UDI-Public884450012635
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Catalogue NumberS-MAK401N/C
Device Lot NumberI2496594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer06/13/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERVENTIONAL ACCESS GUIDWIRE.
Patient SexUnknown